Texas, 2015

Damaging Wind in Texas, August 12, 2015

August 12, 2015 · NWS HGX · 1 event in 1 county or zone

Some late afternoon through early evening thunderstorms developed across the area and produced some wind damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HGX wrote it up.

Some late afternoon through early evening thunderstorms developed across the area and produced some wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Aug 12, 6:02 PM CST, 10 minutes earlier.

Area forecast discussion, Aug 12, 6:02 PM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
702 PM CDT WED AUG 12 2015

.AVIATION...
ACTIVITY FROM THE NORTH CONTINUING TO EFFECT UTS/CXO AND CLL ATTM
BUT WE ARE ALSO SEEING SOME ISO POP-UPS FROM COLLIDING BOUNDARIES
CLOSER TO I-10 (SEABREEZE AND OUTFLOWS). OF NOTE FOR LATER IN THE
EVENING MAY BE THE STRONG OUTFLOW MOVING IN FROM LCH. NOT SURE IF
THIS IS WHAT MODELS HAD IN MIND (THESE LAST FEW RUNS) IN TERMS OF
PCPN FOR THE OVERNIGHT HRS...BUT DID NOT INCLUDE ANY MENTION WITH
THIS PACKAGE. OTHERWISE MOSTLY VFR CONDITIONS WITH VRB WINDS OVER
THE NRN SITES. 41

&&

.PREV DISCUSSION...

SEEING SOME ISOLATED SHOWERS BEGINNING TO DEVELOP AROUND THE
CROCKETT AND CARLOS AREAS...AND EXPECT SOUTHEAST TEXAS COVERAGE
AND INTENSITY TO INCREASE OVER THE NEXT SEVERAL HOURS AS PEAK
HEATING IS REACHED AND THE SEA BREEZE FRONT BEGINS TO INTERACT
WITH ANY BOUNDARIES CREATED BY THE INLAND STORMS. HEAT INDEX
VALUES ARE GENERALLY IN THE LOWER 100S...AND VALUES AT OR SLIGHTLY
ABOVE 108 ARE STILL POSSIBLE OVER THE NEXT SEVERAL HOURS. ACTIVITY
SHOULD LINGER INTO THE EVENING HOURS... AND SOME MODELS HAVE MORE
STUFF DEVELOP OVERNIGHT GENERALLY FROM THE CORRIGAN AREA TO THE
HOUSTON AREA. LOWER RAIN CHANCES WILL BE CARRIED FOR
TOMORROW...AND EXPECT HEAT INDEX VALUES TO POSSIBLY BE AT OR NEAR
ADVISORY LEVELS FOR ONLY AN HOUR OR TWO AROUND OUR FAR WEST AND
SOUTHWEST COUNTIES. SO WITH THIS PACKAGE OUR HEAT ADVISORY WILL BE
ALLOWED TO EXPIRE THIS EVENING AND NO ADVISORY WILL BE PLANNED FOR
TOMORROW. A COUPLE VERY WARM DAYS SHOULD CLOSE OUT THE WEEK WITH A
MAJORITY OF THE AREA STAYING DRY. THINGS LOOK TO GRADUALLY CHANGE
OVER THE WEEKEND AS OUR AREA BECOMES SANDWICHED BETWEEN UPPER
RIDGING BOTH TO OUR WEST AND TO OUR EAST. THIS WILL ALLOW FOR
INCREASING RAIN CHANCES AND SLIGHTLY COOLER HIGH TEMPERATURES AS
WE CLOSE OUT THE WEEKEND AND HEAD INTO THE FIRST HALF OF NEXT
WEEK. WILL CARRY HIGHER RAIN CHANCES CLOSER TO THE COASTAL
COUNTIES AND ACROSS THE COASTAL WATERS WITH LOWER RAIN CHANCES THE
FURTHER INLAND YOU GO. 42

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      77 101  77 100  76 /  20  10  10  10  10
HOUSTON (IAH)              79  98  77  99  76 /  30  20  10  10  10
GALVESTON (GLS)            82  94  83  94  82 /  30  20  10  10  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
     COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
     HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
     MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
     WALLER...WASHINGTON...WHARTON.

GM...NONE.
&&
Hazardous weather outlook, Aug 12, 3:13 AM CST, 14 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
413 AM CDT WED AUG 12 2015

TXZ163-164-176>179-195>200-210>214-226-227-235>238-130915-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
413 AM CDT WED AUG 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

...HEAT ADVISORY IN EFFECT FROM 10 AM CDT TO 9 PM CDT TODAY...

.DAY ONE...TODAY AND TONIGHT

AFTERNOON HIGH TEMPERATURES ARE EXPECTED TO REACH FROM 100 TO 104
INLAND OF THE COAST...WHILE THE HEAT INDEX WILL LIKELY REACH TO
BETWEEN 108 AND 110 AREA WIDE. THERE IS A SLIGHT RISK OF ISOLATED
TO STRONG TO SEVERE THUNDERSTORMS DURING THE LATE AFTERNOON
THROUGH THE MID EVENING. STRONG WINDS...HAIL...AND CLOUD-TO-GROUND
LIGHTNING ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AFTERNOON HIGH TEMPERATURES ARE EXPECTED TO REACH TO AROUND 100
DEGREES INLAND OF THE COASTAL AREAS ON THURSDAY AND FRIDAY. THE
HEAT INDEX MAY APPROACH 108 BOTH AFTERNOONS. ISOLATED STRONG OR
SEVERE STORMS ARE POSSIBLE ON THURSDAY WITH GUSTY WINDS THE MAIN
SEVERE WEATHER THREAT. THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY
THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

GMZ330-335-350-355-370-375-130915-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
413 AM CDT WED AUG 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. STRONG
GUSTY WINDS AND CLOUD-TO-WATER LIGHTNING ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY WITH GUSTY WINDS AND
CLOUD-TO-WATER LIGHTNING POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Aug 12, 3:46 PM CST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
446 PM CDT WED AUG 12 2015

TXZ198-199-212-122230-
GRIMES TX-WALLER TX-MONTGOMERY TX-
446 PM CDT WED AUG 12 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WALLER...
SOUTHWESTERN MONTGOMERY AND SOUTHEASTERN GRIMES COUNTIES UNTIL 530 PM
CDT...

AT 446 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MONTGOMERY...OR 13 MILES NORTHWEST OF PINEHURST...MOVING SOUTH AT 15
MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PINEHURST...MAGNOLIA...MONTGOMERY...STAGECOACH...TODD MISSION...
DOBBIN AND PLANTERSVILLE.

LAT...LON 3043 9571 3011 9570 3014 9590 3015 9592
      3017 9595 3017 9598 3016 9600 3044 9584
TIME...MOT...LOC 2146Z 011DEG 12KT 3036 9580
Special weather statement, Aug 12, 5:07 PM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
607 PM CDT WED AUG 12 2015

TXZ163-164-177-122330-
TRINITY TX-WALKER TX-HOUSTON TX-
607 PM CDT WED AUG 12 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WALKER...
SOUTHWESTERN TRINITY...SOUTHWESTERN HOUSTON AND EASTERN MADISON
COUNTIES UNTIL 630 PM CDT...

AT 606 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LOVELADY...OR 10 MILES SOUTHEAST OF AUSTONIO...MOVING SOUTH AT 20
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LOVELADY AND RIVERSIDE.

LAT...LON 3114 9542 3081 9537 3082 9568 3090 9566
      3090 9563 3091 9563 3091 9561 3093 9562
      3093 9564 3094 9564 3114 9558
TIME...MOT...LOC 2306Z 002DEG 18KT 3107 9552
Special weather statement, Aug 12, 5:39 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
639 PM CDT WED AUG 12 2015

TXZ177>179-199-130030-
SAN JACINTO TX-WALKER TX-POLK TX-MONTGOMERY TX-
639 PM CDT WED AUG 12 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WALKER...
SOUTHWESTERN SAN JACINTO...NORTHERN MONTGOMERY AND SOUTHWESTERN POLK
COUNTIES UNTIL 730 PM CDT...

AT 638 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR LAKE LIVINGSTON STATE
PARK TO NEAR COLDSPRING TO 6 MILES SOUTHWEST OF POINT BLANK TO NEAR
NEW WAVERLY TO HUNTSVILLE STATE PARK...AND MOVING SOUTHWEST AT 10
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH SOME OF THESE
STORMS AS THEY PULSE UPWARD AND DOWNWARD IN INTENSITY.
.

LOCATIONS IMPACTED INCLUDE...
NORTHERN CONROE...SOUTHEASTERN HUNTSVILLE...WILLIS...PANORAMA
VILLAGE...CUT AND SHOOT...NEW WAVERLY...COLDSPRING...MONTGOMERY...
LAKE CONROE DAM...HUNTSVILLE STATE PARK AND EVERGREEN.

LAT...LON 3049 9503 3035 9532 3035 9547 3033 9560
      3038 9575 3065 9559 3066 9539 3072 9528
      3067 9511 3066 9507
TIME...MOT...LOC 2338Z 043DEG 9KT 3065 9510 3063 9515 3068 9530 3061
9543 3063 9554

The radar

The Houston radar (KHGX), 116 km away, was scanning. The volume nearest the first event began at 00:12 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, San Jacinto

When
August 12, 6:12 PM CST
Where
San Jacinto County, 3.89 mi SSW of Evergreen
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.500, -95.280

Trees and power lines were blown down near the intersection of FM 3081 and FM 1725.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, August 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 587275.